Missouri, 2022Damaging Wind in Missouri, August 6, 2022
August 6, 2022 · NWS SGF · 1 event in 1 county or zone
An isolated severe storm produced wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm produced wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 6, 1:31 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 6, 1:31 PM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
231 PM CDT Sat Aug 6 2022
Key Messages:
1. Isolated thunderstorms this afternoon through early evening.
2. Excessive heat continues Sunday.
3. Isolated to scattered convection possible Sunday mainly in the
afternoon, with more widespread convection Monday into Wednesday.
4. Cooler temperatures early next week, with a gradual warm-up
from midweek to next weekend.
.SHORT TERM...(This evening through Sunday)
Issued at 156 PM CDT Sat Aug 6 2022
Isolated showers and storms continue to develop this afternoon as
temperatures rise into the 90s and heat indices increase to over
100. Storm development through early afternoon has been focused
along the Highway 65 corridor where a narrow band of thicker
cumulus has set up. Additional isolated storms are expected to
develop along the outflow boundaries produced by these storms
through the afternoon. Another area of thicker cumulus over south
central Missouri may also evolve into isolated to scattered storm
development later this afternoon. Storm movement will be slow
toward the south. A stronger storm or two may produce gusty winds
and brief torrential rainfall, similar to what we saw Friday
afternoon.
Expect storm activity to end by sunset with loss of daytime
heating/mixing. High dewpoints will remain over the region so expect
overnight lows to drop only into the 70s.
A heat advisory will remain in effect for Sunday across the entire
CWA as the strong upper ridge and humid airmass remain over the
region. Isolated afternoon storms will also be possible mainly
east of Highway 65 and south of I-44.
.LONG TERM...(Sunday Night through Saturday)
Issued at 156 PM CDT Sat Aug 6 2022
An upper level trough moving across the northern tier of the US will
help flatten out the upper ridge over the Midwest and push a cold
front through the region from Monday through Wednesday. Chances for
showers and storms will increase as the front approaches the
region and stalls somewhere between central Missouri and the AR
border. As upper level disturbances drop southeastward and
interact with this boundary, we expect to see several rounds of
rainfall from Monday to Wednesday. Will continue to monitor for
flood/severe potential, but it looks pretty low at this time.
While we could see some lingering excessive heat over the
southern edge of the CWA will not be issuing additional advisories
at this time.
After the relatively cooler temperatures on Tuesday and Wednesday,
we expect the heat to build back in as the upper ridge over the
western US shifts eastward and dominates the central US. Extended
model output and cluster analysis support medium to high
confidence in this occurring.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1201 PM CDT Sat Aug 6 2022
A line of enhanced cumulus has set up near the Highway 65 corridor
early this afternoon and radar shows isolated storms developing
along this feature. So at least for the afternoon, will carry
vicinity thunder for SGF and BBG. Otherwise, we expect southerly
winds and VFR conditions to prevail across southwest MO through
the forecast period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 9 PM CDT this evening for MOZ055>058-066>071-
077>083-088>098-101>106.
Heat Advisory from noon to 9 PM CDT Sunday for MOZ055>058-
066>071-077>083-088>098-101>106.
KS...Heat Advisory until 9 PM CDT this evening for KSZ073-097-101.
Heat Advisory from noon to 9 PM CDT Sunday for KSZ073-097-101.
&&
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...TerryHazardous weather outlook, Aug 6, 1:11 PM CST, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
211 PM CDT Sat Aug 6 2022
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
211 PM CDT Sat Aug 6 2022
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited lightning risk.
Elevated excessive heat risk.
DISCUSSION...
Isolated to widely scattered thunderstorms with heavy rain will
be possible this afternoon, mainly along and east of the highway
65 corridor. A of the stronger storms may produce gusty winds up
to 50 mph and brief torrential rainfall.
Heat index values in the 100 to 109 degree range are expected
this afternoon and early evening and a heat advisory remains in
effect.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Heat index values from 100 to 106 are expected on Sunday and a
heat advisory is also in effect for Sunday.
Additional showers and thunderstorms are possible Sunday
afternoon and again from Monday through Wednesday as a cold
front sags southward into the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Terry
Thunderstorm Wind, Miller
- When
- August 6, 5:05 PM CST
- Where
- Miller County, 0.88 mi NE of Kaiser Lake Ozark Ar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- State Official
- Coordinates
- 38.110, -92.540
A localized downburst downed multiple trees at Highway 42 and Bear Creek Road, as well as at Highways 42 and 134 blocking the road. Trees were also downed at the Lee C Fine Airport. Damage occurred to two planes at the airport and the AWOS went offline due to loss of power.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, August 6 to 8, 20226 deaths · 5 events
- Damaging Wind in Nebraska, August 6, 2022$400,000 · 61 kt wind · 1 event
- Flash Flood and Dust Storm in Arizona, August 6, 2022$100,000 · 61 kt wind · 5 events
- Damaging Winds in North Carolina, August 6, 2022$50,000 · 50 kt wind · 3 events
- Damaging Winds and Lightning Strikes in Virginia, August 6, 2022$33,000 · 50 kt wind · 5 events
- Flash Flood in Indiana, August 6, 2022$30,000 · 1 event
- Damaging Wind and Heavy Rain in Iowa, August 6 to 7, 202252 kt wind · 17 events
- Flash Flooding and Debris Flow in Kentucky, August 6, 20229 events
- Excessive Heat and Heat in Wisconsin, August 6, 20229 events
- Flash Flooding and Damaging Winds in Colorado, August 6, 202276 kt wind · 9 events
- Hail and Damaging Winds in Alabama, August 6, 2022$3,000 · 1.25 in hail · 7 events
- Flash Flooding and Hail in Kentucky, August 6 to 7, 20221 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1053039.